A Caltech Library Service

Self-similar gravitational collapse in an expanding universe

Fillmore, James A. and Goldreich, Peter (1984) Self-similar gravitational collapse in an expanding universe. Astrophysical Journal, 281 (1). pp. 1-8. ISSN 0004-637X. doi:10.1086/162070.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We derive similarity solutions which describe the collapse of cold, collisionless matter in a perturbed Einstein-de Sitter universe. We obtain three classes of solutions, one each with planar, cylindrical, and spherical symmetry. Our solutions can be computed to arbitrary accuracy, and they follow the development of structure in both the linear and nonlinear regimes.

Item Type:Article
Related URLs:
URLURL TypeDescription 10.1086/162070DOIUNSPECIFIED
Additional Information:© 1984 American Astronomical Society. Received 1983 October 10; accepted 1983 December 5. Support for this research was provided by the National Science Foundation through a graduate fellowship awarded to J. A. F. and through grant 80-20005.
Funding AgencyGrant Number
NSF Graduate Fellowship80-20005
Subject Keywords:cosmology, relativity
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Division of Geological and Planetary Sciences3992
Issue or Number:1
Record Number:CaltechAUTHORS:20130312-104834500
Persistent URL:
Official Citation:Self-similar gravitational collapse in an expanding universe Authors: Fillmore, J. A. & Goldreich, P. Journal: Astrophysical Journal, Part 1 (ISSN 0004-637X), vol. 281, June 1, 1984, p. 1-8.
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:37466
Deposited By: Ruth Sustaita
Deposited On:12 Mar 2013 18:03
Last Modified:09 Nov 2021 23:29

Repository Staff Only: item control page